Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 125, NWS Nashville, TN

June 8, 2005Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 8, 2005, 2:25 PM CDT for Williamson County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2005, 2:25 PM CDT (19:25 UTC)
Expired
Jun 8, 2005, 3:00 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Williamson County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1101 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:10 AM CDT, 5 hours 15 minutes earlier.

Area forecast discussion, Jun 8, 9:10 AM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
910 AM CDT WED JUN 8 2005

.DISCUSSION...
A WEAK H5 SHORTWAVE LOCATED NORTH-SOUTH ALONG THE CENTRAL MISSISSIPPI
RIVER VALLEY IS DRIFTING EASTWARD AND SPARKING CONVECTIVE ACTIVITY
OVER EASTERN MIDDLE TENNESSEE...WESTERN KENTUCKY AND NRN ALABAMA.
MODELS INDICATE THAT THIS FEATURE WILL CONTINUE SLOWLY EASTWARD
AND THEN BECOME QUASI-STATIONARY BEFORE LIFTING NWD EARLY FRI
MORNING.

MORNING SOUNDING SHOWING ABOUT 1900 CAPE WITH GOOD INSTABILITY
INDICES. DONT EXPECT THE SAME KIND OF ACTIVITY AS LAST MONDAY
WHEN WE HAD THE +4000 CAPE, BUT DO EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS TO GRADUALLY FILL IN OVER THE AREA. SOUNDING SHOWS NO
SHEAR IS AVAILABLE FOR SEVERE THUNDERSTORMS...BUT SOME STORMS MIGHT
PULSE BRIEFLY TO SEVERE LEVELS. OF COURSE, THE LACK OF WIND IN THE
SOUNDING ALSO MEANS THAT STORMS WILL MOVE RATHER SLOWLY AND THAT
MIGHT LEAD TO ISOLATED HEAVY RAINFALL AND FLASH FLOODING.

HAVE UPDATED ZONES TO REMOVE MAINLY AFTERNOON WORDING BUT LEFT POPS
AND TEMPS ALONE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JLM
Hazardous weather outlook, Jun 8, 5:30 AM CDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED JUN 8 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-091030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY DURING THE
AFTERNOON AND EVENING. VERY MOIST AND UNSTABLE AIR WILL REMAIN OVER
THE REGION ALONG WITH GENERALLY LIGHT WINDS. THE RESULT WILL BE SLOW
MOVING THUNDERSTORMS WHICH COULD PRODUCE LOCALLY HEAVY DOWNPOURS.
ISOLATED THUNDERSTORMS COULD BECOME SEVERE...MAINLY DURING THE PEAK
HEATING OF THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
MORE OF THE SAME IS EXPECTED EACH DAY...WITH SCATTERED MAINLY
AFTERNOON AND EVENING THUNDERSTORMS. AGAIN...THE STORMS WILL BE SLOW
MOVING AND COULD PRODUCE LOCALLY HEAVY DOWNPOURS. ISOLATED
THUNDERSTORMS COULD BECOME SEVERE...MAINLY DURING THE PEAK HEATING OF
THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED FOR REPORTS OF
ISOLATED SEVERE WEATHER OR FLASH FLOODING EACH DAY...MAINLY DURING
THE AFTERNOON. HOWEVER...WIDESPREAD ACTIVATION OF SPOTTERS AND
EMERGENCY MANAGERS IS NOT EXPECTED.

GIRODO

In the hours before

Local storm report, Jun 8, 12:50 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1250 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     HAIL             ST. JOSEPH              35.03N 87.51W
06/08/2005  0.75 INCH        LAWRENCE           TN   TRAINED SPOTTER

&&

MMURPHY
Local storm report, Jun 8, 1:07 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
107 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     ST. JOSEPH              35.03N 87.51W
06/08/2005                   LAWRENCE           TN   LAW ENFORCEMENT

            2 TREES DOWN IN ST. JOSEPH

&&

MMURPHY
Special weather statement, Jun 8, 1:14 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
114 PM CDT WED JUN 8 2005

TNZ025-026-057-059-081900-
CHEATHAM-DICKSON-HICKMAN-WILLIAMSON-
114 PM CDT WED JUN 8 2005

...STRONG STORMS MOVING THROUGH DICKSON AND NORTHERN HICKMAN
COUNTY...

AT 114 PM...STRONG THUNDERSTORMS STRETCHED FROM 5 MILES WEST
OF ASHLAND CITY SOUTHWARD THROUGH DICKSON. WIND GUSTS TO 45
MPH AND HAIL WILL BE POSSIBLE AS THIS LINE MOVES EAST AT 20
MPH. WIND SPEEDS OF THIS MAGNITUDE CAN CAUSE SHALLOW ROOTED TREES TO
TOPPLE AS WELL AS TREE LIMBS TO SNAP.

21
Special weather statement, Jun 8, 1:53 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
153 PM CDT WED JUN 8 2005

TNZ027-059-081935-
DAVIDSON-WILLIAMSON-
153 PM CDT WED JUN 8 2005

...STRONG STORMS MOVING THROUGH SOUTHWEST DAVIDSON AND INTO
NORTHERN WILLIAMSON COUNTY...

AT 152 PM...STRONG THUNDERSTORMS WERE LOCATED ALONG THE
DAVIDSON AND WILLIAMSON COUNTY BORDER JUST TO THE SOUTH OF
BELLEVUE. WIND GUSTS TO 45 MPH AND HAIL UP TO THE SIZE OF DIMES
WILL BE POSSIBLE AS THIS LINE MOVES SOUTHEAST AT 20 MPH. WIND SPEEDS
OF THIS MAGNITUDE CAN CAUSE SHALLOW ROOTED TREES TO TOPPLE AS WELL AS
TREE LIMBS TO SNAP.

21
Local storm report, Jun 8, 2:09 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
209 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     6 WSW BELLE MEADE       36.07N 86.95W
06/08/2005                   DAVIDSON           TN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ALONG HWY 100

&&

MMURPHY

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:46 PM CDTSevere Thunderstorm WarningOHXLawrence29 min
Jun 8, 2:32 PM CDTSevere Thunderstorm WarningOHXMaury28 min
Jun 8, 2:46 PM CDTSevere Thunderstorm WarningOHXLewis29 min
Jun 8, 3:17 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis28 min
Jun 8, 3:19 PM CDTFlash Flood WarningOHXHickman, Lewis3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.